I started on hydroxy 2021 and afterwards began having quite frequent nose bleeds. They gradually ceased and I was fine until recently. My hydroxy dose has doubled in the last few months . Is this jjust coincidence? The nose bleeds aren’t too bad but a nuisance. After the earlier bleeds, I was eventually checked by ENT consultant who found nothing wrong.
Hi @KateS, thank you for posting. We’re sorry to hear about the nosebleeds- appreciate they must indeed be a nuisance for you! Do you mind me asking if your haematology team are aware that these are continuing and impacting you?
In case it’s useful at all, this resource from Macmillan goes through common side effects one can experience with Hydroxycarbamide- Hydroxycarbamide | Macmillan Cancer Support. As it says here, Hydroxycarbamide can cause low platelets, and low platelets can result in e.g., nosebleeds. Do you mind me asking if you’ve had any blood tests done recently?
As with anything, it’s always on an individual basis, so please do raise this with your team too so they can help you confirm the cause of the bleeds and consider how to help you manage/alleviate them, too.
Please do give us a call if you’d like to talk anything over (0808 2080 888).
Thank you Tanya. I am on the hydroxy as I have Myelodysplastic syndrome (MDS)/Myeloproliferative neoplasms (MPN) overlap and at the moment , my platelets are too high - 700+, hence the hydroxy… My haematologist was aware of the previous episodes and I will speak with her at my next appointment later this month. She was not concerned and didn’t think that they ware caused by the hydroxy. I just wondered if anyone else had had the same problem.
Hi @KateS I am sorry but I cannot help and I really hope others can with their experiences.
I cannot better @TanyaBloodCancerUK response.
But what I did want to say is that it is such a quandary what is connected with what or affected by what or am I putting 2+2 together and making 5, who knows.
Be kind to yourself and pleased do keep posting.